Announcement

Collapse
No announcement yet.

Any long time Estrace users ever able to quit?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • izazen
    replied
    Many people quit their meds after going a long time without any symptoms but it isn't a wise thing to do.

    I began taking the Estrace again last June and its taken me this long to get back to my old level. Never again.

    I don't like taking it but I have no choice in the matter. Without it I get Uti's, and the atrophy goes totally crazy.

    Leave a comment:


  • Eastshield
    replied
    You shouldn't quit it unless you are examined by your GYN and told to do so. Vaginal atrophy doesn't just go away. It's the result of aging and permanent tissue damage. Even though you may not notice a change with lowering or stopping the medication, I would not recommend doing that on your own. Only a physical exam by your GYN can tell you how healthy and hydrated the tissue is. This is not something you would necessarily be able to tell on your own. Please see your doctor.

    Leave a comment:


  • Tuckersmom
    replied
    I use 2 grams 3 x's per week. I tried cutting back to 1 gram 3 x's per week, and started having bladder infections again. I'm sticking with the 2 grams until I can no longer afford it --- or until I die --- whichever comes first! lol

    Leave a comment:


  • Snowden1
    replied
    Sami4, Have you also had a hysterectomy?
    Teresa

    Leave a comment:


  • nottoc4
    replied
    I use Premarin vaginal cream nightly and it has been a big help in relieving the symptoms of atrophy.I am 67 and my GYN prescribed it fo me.

    Leave a comment:


  • sami4
    replied
    Vaginal Atrophy

    Vaginal Atrophy means you no longer make enough estrogen to keep your vagina healthy and functioning. This means the PH is high and can possibly cause yeast infections, painful intercourse, urinary and urethral symptoms. It dosent matter if you take oral estrogen or not, you still need local estrogen. Unless you can rejuvenate your ovaries you will need local estrogen for your lifetime, perhaps a smaller maintenance dose, but still need it.
    Using the estrogen is usually preferred to having the pain, constant nerve burning, and loss of sex life that comes with no estrogen. If you have IC or have had a hyster, your symptoms may greatly improve.
    Proper estrogen dose both oral and vaginal put my IC problems in remission.

    Leave a comment:


  • KarenAnne
    replied
    This cream has also helped me. It took a few weeks to kick in, but the relief was dramatic. (I'm post menopausal)

    Leave a comment:


  • Snowden1
    replied
    izazen

    I wonder if this cream might help me. I had a hysterectomy and was not able to take the oral med or patch. I got severe leg cramps. Were your symptoms severe before you started this?
    Teresa

    Leave a comment:


  • izazen
    replied
    Yes, I probably will have to keep taking it but I'm glad I, at least, reduced the dosage and 'can survive at that level.

    I sure never want to go through that pre-diagnosis misery again. I didn't know what was wrong with me and I feared the worst.

    Thanks for your advice.

    Leave a comment:


  • NancyB
    replied
    Vaginal Estrogen

    If you were diagnosed with vaginal atrophy, you probably will need the estrogen cream forever. It won't hurt you to cut it out and see what happens. You should know fairly soon.

    Hope this is helpful to you.

    NancyB

    Leave a comment:


  • izazen
    started a topic Any long time Estrace users ever able to quit?

    Any long time Estrace users ever able to quit?

    Hi, I was dx'd with vaginal atrophy, mild PFD and mild IC 3 years ago. Since then 1 gm dose of Estrace cream 3 x per week has solved all my problems.

    As I'm the type of person who does not want to be wedded to an RX to the day I die, I started cutting back on my dosage about 6 months ago to 1/2 gm 3 times per week with no negative results.

    Now I'm thinking about quitting altogether - do I really need it anymore? How would I know if I didn't try going without?

    Before first being dx'd I used to loll for over an hour every night in a hot, hot soapy tub washing all my nether regions with soapy water and after diagnosis I quit taking baths and 'am wondering if that wasn't part of my initial problem in that it exacerbated an aging problem with dry tissue.

    Anyway, have any of you post menopausal ladies ever been on Estrace for a few years and gone "cold turkey?"
    Thanks very much for any advice.
Working...
X